Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 11, 2023, 7:11 PM CDT for Jack County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2023, 7:11 PM CDT (00:11 UTC)
- Expired
- May 11, 2023, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:28 PM CDT | HAIL 1 | 9 Ne Jacksboro, TX | WEST OF CUNDIFF ON 1810. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:44 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3881 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 13.9
The text
As transmitted.
316
WFUS54 KFWD 120011
TORFWD
TXC237-120100-
/O.NEW.KFWD.TO.W.0045.230512T0011Z-230512T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
711 PM CDT Thu May 11 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Jack County in north central Texas...
* Until 800 PM CDT.
* At 711 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Jacksboro, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Bridgeport around 750 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Cundiff, Lost Creek Reservoir and Wizard Wells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3320 9792 3321 9815 3335 9813 3341 9792
TIME...MOT...LOC 0011Z 254DEG 17KT 3324 9808
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JLDunn1 follow-up statement
690
WWUS54 KFWD 120027
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
727 PM CDT Thu May 11 2023
TXC237-120100-
/O.CON.KFWD.TO.W.0045.000000T0000Z-230512T0100Z/
Jack TX-
727 PM CDT Thu May 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST
CENTRAL JACK COUNTY...
At 727 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Jacksboro, moving east at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Bridgeport around 800 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Cundiff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3321 9792 3324 9809 3334 9808 3341 9792
TIME...MOT...LOC 0027Z 250DEG 15KT 3326 9802
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JLDunnWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 11, 2:46 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 11, 2:46 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 246 PM CDT Thu May 11 2023 ...New Long Term... .SHORT TERM... /Issued 135 PM CDT Thu May 11 2023/ /This Afternoon Through Friday/ Skies have seen some clearing following a cloudy and dreary morning; however, a dense cumulus field continues to blanket the region this afternoon. A dryline is currently mixing east and may serve as a focus for convective development west of I-35 late this afternoon and into the evening. A few strong to severe storms will be possible, especially near and north of I-20, and hail and damaging winds will be the primary hazards. The tornado threat will remain low, though not quite zero. We're also monitoring an outflow boundary that's creeping into North Texas from this morning's convection in southern Oklahoma. There's already been a convective attempt near its intersection with the dryline, and it's possible this won't be the last, especially as we reach peak heating over the next couple of hours. All the same hazards would apply as previously mentioned. However, any storms near this boundary could contain a slightly higher tornado threat. Any showers and storms that develop this afternoon and evening should exhibit a gradual weakening trend as they move east tonight. Morning stratus will invade the region yet again, resulting in another cloudy and muggy morning with temperatures only falling into the upper 60s to low 70s. As our next rain- producing system approaches from the southwest on Friday, a few showers and storms could develop ahead of the system throughout the day. Given the lack of forcing, these likely won't amount to much other than a brief downpour and perhaps a few rumbles of thunder. Better chances for showers and storms will arrive Friday evening, and this is detailed in the long-term discussion below. Otherwise, skies should see some clearing Friday afternoon with temperatures warming into the mid 80s to low 90s. Barnes && .LONG TERM... /NEW/ /Friday Night through Thursday/ A period of active weather will be ongoing by Friday night with widespread convection increasing in coverage early in the period mainly across our western and southwestern counties. This initial activity may have a severe hail/wind threat, especially west of I-35 where a reservoir of 3000+ J/kg will reside. As we get into the nighttime hours, a 40 kt low level jet will become established across Central Texas as a slow moving upper trough swings northward through the state. A blossoming of convection is expected overnight Friday night into Saturday morning with our western areas favored to see the heaviest rainfall. Broad troughing will persist across the Central CONUS through the weekend with waves of ascent overspreading North and Central TX resulting in continued shower/storm chances. Highest PoPs will be late Friday night into Saturday and again late Sunday into Sunday night. The current flood watch runs from Friday evening through Saturday evening, but it's likely that we'll see some expansion in both area/timing through this event. Widespread rainfall amounts of 2 to 4 inches are expected west of I-35 with isolated heavier amounts. The unsettled pattern will continue into next week with a slow moving upper low and weak tropospheric winds contributing to slow moving scattered showers and thunderstorms. Rain chances will continue pretty much every afternoon through next week. Dunn && .AVIATION... /Issued 1252 PM CDT Thu May 11 2023/ /18Z TAFs/ Conditions continue to improve to VFR early this afternoon. Another round of showers and storms will likely develop across western North Texas this afternoon and evening, though this activity should remain well north of the terminals. MVFR/IFR stratus will return again tonight and will lift/scatter around midday Friday, similar to today. On the other hand, visibilities shouldn't deteriorate as much as they did this morning, but we could see them drop to around 4-5SM primarily across D10. Winds will remain out of the south around 10-15 knots with gusts to 20-25 knots through the period. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 88 69 85 69 / 20 20 40 80 50 Waco 72 85 68 80 67 / 10 20 40 80 60 Paris 71 85 67 84 67 / 30 20 30 50 40 Denton 70 87 67 83 65 / 30 20 40 70 50 McKinney 71 86 67 83 67 / 30 20 30 70 50 Dallas 73 88 70 84 69 / 20 20 40 70 50 Terrell 72 86 69 85 67 / 20 20 30 70 40 Corsicana 73 87 71 85 69 / 10 20 30 70 40 Temple 71 86 67 80 65 / 10 20 40 80 60 Mineral Wells 70 89 66 81 65 / 20 30 60 90 60 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch from Friday evening through Saturday evening for TXZ141>144-156>160-174. &&
Hazardous weather outlook, May 11, 2:45 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 245 PM CDT Thu May 11 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 245 PM CDT Thu May 11 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms mainly northwest of the Metroplex this afternoon and evening and along the Red River tonight. A few of these storms could be severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will become more likely and widespread across western parts of the region late Friday and into early Saturday morning. Strong to severe storms will be possible with damaging winds and large hail as the primary hazards. In addition, localized very heavy rainfall across western North and Central Texas may result in a few instances of flooding or flash flooding. A Flood Watch is in effect for portions of Central Texas from Friday evening through Saturday evening. Daily instances of scattered thunderstorms containing heavy rainfall are anticipated the rest of the weekend and into early next week. Widespread severe weather is not anticipated. However, strong storms with small hail and gusty winds are possible, especially during the daylight hours. In addition, a few instances of flooding or flash flooding will remain possible daily where soils become saturated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 11, 5:37 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
537 PM CDT Thu May 11 2023
TXZ091-101-112300-
Montague TX-Jack TX-
537 PM CDT Thu May 11 2023
...A strong thunderstorm will impact portions of southwestern
Montague and northern Jack Counties through 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newport, or 13 miles southwest of Bowie, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowie, Jacksboro, Lake Amon G Carter, Newport, Cundiff, Stoneburg,
Fruitland, Postoak and Lost Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.
&&
LAT...LON 3358 9769 3343 9785 3343 9792 3336 9792
3320 9821 3329 9836 3347 9820 3347 9798
3370 9798 3372 9796
TIME...MOT...LOC 2236Z 212DEG 23KT 3342 9801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JLDunnSpecial weather statement, May 11, 6:10 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
610 PM CDT Thu May 11 2023
TXZ101-112330-
Jack TX-
610 PM CDT Thu May 11 2023
...A strong thunderstorm will impact portions of southwestern Jack
County through 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bryson, or 10 miles west of Jacksboro, moving northeast at 30 mph. A
severe thunderstorm also continues to impact the northeast parts of
Jack County.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksboro, Bryson, Fort Richardson State Park and Jermyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3323 9842 3333 9831 3322 9815 3301 9842
3304 9843
TIME...MOT...LOC 2303Z 216DEG 26KT 3320 9833
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JLDunnLocal storm report, May 11, 6:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 7 WNW JACKSBORO 33.26N 98.27W
05/11/2023 E0.88 INCH JACK TX EMERGENCY MNGR
&&
MSSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:32 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| May 11, 7:38 PM CDT | Tornado Warning | FWD | Wise | 37 min |
| May 11, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 59 min |
| May 11, 7:59 PM CDT | Tornado Warning | FWD | Jack | 16 min |
| May 11, 8:10 PM CDT | Tornado Warning | FWD | Wise | 25 min |
| May 11, 8:16 PM CDT | Flash Flood Warning | FWD | Jack, Montague | 3 hr |
| May 11, 8:24 PM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| May 11, 9:09 PM CDT | Tornado Warning | FWD | Palo Pinto | 51 min |
| May 11, 9:44 PM CDT | Tornado Warning | FWD | Palo Pinto | 31 min |
| May 11, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 63 min |
| May 11, 10:49 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| May 11, 11:01 PM CDT | Tornado Warning | FWD | Palo Pinto | 23 min |
| May 11, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 66 min |
| May 11, 11:39 PM CDT | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| May 11, 11:47 PM CDT | Tornado Warning | FWD | Palo Pinto | 28 min |
| May 12, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| May 12, 2:37 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 3 hr |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.